Alabama, 2003Damaging Wind in Alabama, June 19, 2003
June 19, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 19, 1:30 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 19, 1:30 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO MARINE SECTION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT THU JUN 19 2003
FOR THE CURRENT PACKAGE...SHORT TERM IS SHAPING UP TO BE A HOW FAR
AND WHICH SIDE OF CLIMO DO I FORECAST...WITH POPS THE BIGGEST
PROBLEM. CURRENTLY...WE HAVE TROUGH STRETCHING FROM EASTERN CA INTO
THE LOWER MISSISSIPPI RIVER VALLEY..WITH ANOTHER TROUGH OVER THE
WESTERN SEABOARD...AND RIDGE OF HIGH PRESSURE IN THE MIDDLE OF IT
ALL. THE WEAK SURFACE TROUGH STRETCHING FROM JUST OFFSHORE OF THE FA
TO CENTRAL AL (WHICH HELPED TO FORM THE CURRENT SCATTERED TO
WIDESPREAD TSRA OVER THE SOUTHERN THIRD OF THE FA AND COASTAL
WATERS) IS STILL HANGING TOUGH. AIRMASS PRETTY MOIST OVER THE LOWER
MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN CONUS...WITH PRECIP H20
LEVELS GENERALLY 1.75 OR ABOVE SOUTH OF I-20.
.SHORT TERM...THROUGH THE SHORT TERM...ETA/GFS/NGM ADVERTISING
NORTHERN HALF OF EASTERN TROUGH ORGANIZING INTO A CLOSED SYSTEM OVER
THE GREAT LAKES REGION...THEN MEANDERING SOUTH THE EAST. BY SUNDAY
EVENING...THIS UPPER LOW IS OVER THE JERSEY COASTLINE. SURFACE FRONT
ASSOCIATED WITH THIS SYSTEM PUSHES TO THE NORTHERN GULF COAST BY
LATE SATURDAY. MODELS DISAGREE ON HOW FAR SOUTH THE PUSH GOES...WITH
GFS PUSHING THE FRONT INTO COASTAL WATERS SATURDAY NIGHT....ETA
LAYING IT UP ALONG THE COAST. FEEL ETA SOLUTION BETTER DUE TO UPPER
DYNAMICS SWINGING EAST QUICK ENOUGH FOR COLD AIRMASS TO LOSE ITS
SOUTHERLY PUSH. WITH SOUPY AIRMASS OVER THE AREA...AND A BOUNDARY
AROUND THE AREA...DO FEEL THAT ETA IS TOO NARROW WITH THE BEST
PRECIP AREAS...SO AM GOING TO SPREAD OUT THE HIGHER POP AREAS A BIT
FROM WHAT ETA IS ADVERTISING.
.EXTENDED...EXTENDED STARTS WITH UPPER SYSTEM EXITING THE MID
ATLANTIC REGION OF THE CONUS...AND HIGH PRESSURE STRETCHING FROM MX
TO THE GREAT LAKES...WITH ANOTHER SYSTEM OVER THE PACIFIC NORTHWEST
PUTTING THE SQUEEZE PLAY ON THE NORTHERN END OF THE RIDGE...AND
SURFACE FRONT STALLED ALONG THE GULF COAST. MEDIUM RANGE MODELS
ADVERTISING UPPER HIGH PRESSURE BUILDING AND SPREADING FARTHER OVER
THE CENTRAL CONUS. IN RESPONSE...SURFACE HIGH PRESSURE MEANDERS
EAST-SOUTHEAST THROUGH THE EXTENDED...EVENTUALLY BECOMING CENTERED
OVER THE CAROLINA/GA SEABOARD BY TUESDAY. RESULT THROUGH THE
EXTENDED IS AN EASTERLY FLOW QUICKLY BECOMING SOUTHEAST TO SOUTHERLY
OVER THE LOWER MISSISSIPPI RIVER VALLEY INTO THE SOUTHEASTERN
CONUS....WITH STRONGEST FLOW JUST WEST OF THE FA. AM GOING TO GO
NEAR TO A BIT ABOVE CLIMO COASTAL AREAS AND WEST...A BIT BELOW
INLAND NORTHEAST AREAS.
.MARINE...APPROACHING FRONT WILL INCREASE WINDS OFFSHORE A BIT INTO
FRIDAY...BUT EXPECT BELOW SMALL CRAFT LEVELS. WEEKEND SHOULD SEE
GRADIENT RELAXING WITH A RETURN TO LIGHT SOUTHERLY FLOW BY MONDAY.
.FIRE...NO CONCERNS AT THIS TIME.
.PRELIMINARY TEMPS / POPS...
MOBILE 74 89 73 90 72 / 40 60 30 40 30
PENSACOLA 76 89 75 90 74 / 50 60 40 40 20
DESTIN 79 84 80 85 76 / 50 60 40 40 20
EVERGREEN 72 90 69 89 66 / 40 40 30 30 20
WAYNESBORO 71 89 68 90 66 / 40 40 20 30 20
CAMDEN 70 87 67 89 65 / 40 40 30 30 20
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
16/11
MILLER/FAULKNER
Hazardous weather outlook, Jun 19, 4:45 AM CST, 9 hours 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT THU JUN 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY INTO
TONIGHT. SLIGHTLY DRIER AIR IN THE MIDLEVELS OF THE ATMOSPHERE MAY
RESULT IN A FEW STORMS PRODUCING GUSTY WINDS TO AROUND 45 MPH...AS
WELL AS SOME SMALL HAIL. HOWEVER...DEEP LAYERED ATMOSPHERIC
INSTABILITY REMAINS SOMEWHAT LIMITED. THIS WILL NOT ALLOW
THUNDERSTORM UPDRAFTS TO BECOME STRONG ENOUGH TO PRODUCE SIGNIFICANT
SEVERE WEATHER. THEREFORE...OTHER THAN THE USUAL RISK OF DEADLY
LIGHTNING WITH THE THUNDERSTORMS...THE RISK OF HAZARDOUS WEATHER
THROUGH TONIGHT REMAINS LOW.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD NOT BE
NECESSARY.
Thunderstorm Wind, Monroe
- When
- June 19, 2:15 PM CST to 2:17 PM CST
- Where
- Monroe County, Peterman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -87.267
High winds from a thunderstorm blew down several trees near Peterman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 19, 20031 death · 1 injured · 1 event
- Flash Flooding in Ohio, June 19, 2003$550,000 · 3 events
- Flash Flood in Florida, June 19, 2003$300,000 · 1 event
- Flash Flood in Florida, June 19, 2003$250,000 · 1 event
- Flash Flood in West Virginia, June 19, 2003$250,000 · 1 event
- Flash Flood in Montana, June 19, 2003$250,000 · 1 event
- Flash Flood in Louisiana, June 19, 2003$150,000 · 1 event
- Flash Flood and Heavy Rain in Oklahoma, June 19, 2003$60,000 · 3 events
- Damaging Wind in Montana, June 19, 2003$60,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, June 19, 2003$60,000 · 1 event
- Flash Flood in Florida, June 19, 2003$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 19, 2003$30,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367386.